MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS ER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS ER
Model Number 431100-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The monopolar curved scissors (mcs) tip/instrument has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, single port (sp) monopolar curved scissors (mcs) tip fell into a patient after the scissor tip connection was broken.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected before use and found to be in normal condition, with no damage identified.During the procedure, a device fragment fell inside the patient while suturing in the abdominal cavity; the surgeon believed this was due to a collision between instrument arms.Only some fragments were retrieved, as the remainder were too small, but no additional surgical intervention was needed.The procedure was completed robotically, and the surgeon confirmed the residual fragments were small enough to pass through the drain.There was no post-operative tests or imaging studies performed.The instrument and fragments are not available for return, and the scissor tip had been discarded.There were no images or videos of the devices or procedure for review.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The monopolar curved scissors (mcs) (single port) instrument was analyzed and found to have a broken instrument tube adapter.The broken piece was not returned and measured approximately 1.88mm x 2.66 mm in size.An in-house mcs tip accessory was successfully installed despite the damage.Manual tip articulation was performed and passed.The instrument was placed on the in-house system testing and passed energy delivery.The instrument moved intuitively with full range of motion in all directions, with the grip opening and closing properly when the grip knob was manually rotated.The housing was removed and there was no damage found.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CURVED SCISSORS ER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24442310
Report Number2955842-2026-06624
Device Sequence Number16064400
Product Code NAY
UDI-Device Identifier00886874124048
UDI-Public(01)00886874124048(11)250501(10)K10250501
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number431100-02
Device Catalogue Number431100
Device Lot NumberK10250501 0024
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2026
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown